How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Internist Your Own Question
Internist
Internist, Board Certified Physician
Category: Medical
Satisfied Customers: 1066
Experience:  MBBS,MD (USA)Diplomate American Board of Internal Medicine
23050427
Type Your Medical Question Here...
Internist is online now

I am 78 and my sperm has suddenly changed from normal last

Customer Question

I am 78 and my sperm has suddenly changed from normal last time a week or so
ago when normal sperm changed to a dark brown colour Today no sperm was evident as normal but came in a bright brown colour. Very concerned can you please give advice thanks.
Submitted: 2 years ago.
Category: Medical
Expert:  Internist replied 2 years ago.
Hi there,I am online and will be happy to answer your questions and provide you an excellent service.I am sorry to hear about your problem. do you feel any burning sensation/pain while passing urine ?any discomfort in pubic region?any discharge from urethra?how is the color of urine?do you have to go to restroom to pee more frequently than usual? this is an info request, please reply so i can help you. thanks
Expert:  Internist replied 2 years ago.
have you noticed any weakness in urine stream
Expert:  Internist replied 2 years ago.
this looks like hematospermia. ( blood in semen), which is mostly a benign condition.most common cause is infection/ inflammation.other causes include. urethritis ( commonly chlamydia and gonorrhea) , prostate enlargement, prostatitis, recent prostate biopsy, trauma ( rigorous sexual activity or masturbation can also cause ), coagulopathy, bladder cancer can also cause this.I recommend seeing a urologist and get the following tests.urinalysis.cystogram ultrasound abdomen/pelvisper rectal examination followed by trans rectal ultrasound to look for prostate enlargement.
Expert:  Internist replied 2 years ago.
i hope this helps.please feel free to ask any questions you might have.thanks
Expert:  Internist replied 2 years ago.
please reply here
Expert:  Internist replied 2 years ago.
you told that you are on warfarin,
these symptoms could be due to warfarin as warfarin is a blood thinner and you brown color of sperm could be due to blood in it.
please also check PT/INR along with other tests i mentioned above. you might need to adjust the dosage.
these are other tests i recommended in case you did not see.
urinalysis., semen analysis
cystogram
ultrasound abdomen/pelvis
per rectal examination followed by trans rectal ultrasound to look for prostate enlargement.
Customer: replied 2 years ago.
If it's blood in the semen I presume the taking of warfarin which I do every day due to an irregular heartbeat could be a factor.. Could you comment on this please ? Should I be concerned overall ?
Expert:  Internist replied 2 years ago.
YES, as i replied above, this could be the cause. warfarin does predispose to bleeding and i recommended checking for INR.please read my above posts. and let me know if you can not find, i ll be happy to repost them.mostly it is a benign condition , but you should definitely get abovementioned tests to rule out anything serious and treat the cause.
Expert:  Internist replied 2 years ago.
let me know if this answers your question. or if you have any more questions.
thanks
Expert:  Internist replied 2 years ago.
and yes, you should be concerned enough to get the tests i recommended and not ignore this completely.
Expert:  Internist replied 2 years ago.
do you have any questions
Expert:  Internist replied 2 years ago.
Dear Ja customer,
did i answer your question?